MAUDE Adverse Event Report: SCANLAN INTERNATIONAL, INC. SCANLAN® SINGLE-USE ELLIPTICAL AORTA/VEIN PUNCH

SCANLAN INTERNATIONAL, INC. SCANLAN® SINGLE-USE ELLIPTICAL AORTA/VEIN PUNCH
Model Number 1001-610
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for further analysis.Review of the design, manufacturing batch record, and technical documentation found no non-conformities.Unable to draw a conclusion from the information available.
 
Event or Problem Description
"during a live donor kidney transplant, the aortic punch did not cut properly and tore the artery".As reported.A young patient underwent a kidney transplant from a living donor.During the surgery, an arteriotomy was performed, and the scanlan aortic punch was used.However, the device failed to function properly and became jammed, causing significant damage to the external iliac artery.As a result, resection of the damaged arterial segment was required, followed by the placement of a ptfe vascular graft and anastomosis of the kidney graft onto this prosthetic graft.Despite these measures, adequate blood flow could not be established, and a nephrectomy of the transplanted kidney was necessary.

Brand Name
SCANLAN® SINGLE-USE ELLIPTICAL AORTA/VEIN PUNCH
Common Device Name
VEIN PUNCH
Manufacturer (Section D)
SCANLAN INTERNATIONAL, INC.
one scanlan plaza
saint paul 55107 1608
Manufacturer (Section G)
SCANLAN INTERNATIONAL, INC.
one scanlan plaza
saint paul 55107 1608
Manufacturer Contact
mark watson
one scanlan plaza
saint paul 55107-1608
6517285759
MDR Report Key22204556
Report Number2126670-2025-00001
Device Sequence Number20872594
Product Code KDC
UDI-Device Identifier00846159000924
UDI-Public00846159000924
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001-610
Device Catalogue Number1001-610
Device Lot Number8023401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient Age22 YR
Patient SexFemale